# SDR 96ZZZX820

- Difficulty date: January 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N92UG
- Make and model: Lear 31A
- Aircraft serial: 050
- System (JASC): 2210 · Autopilot System
- Part: Trim Monitor
- Part number: 065504601
- Condition: Failed
- Location: Autopilot
- Part time: 610 hours
- Component: King, KTA435
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON THREE SEPARATE OCCASIONS, AIRCRAFT HAS BEEN DEICED.  ON ALL THREE OCCASIONS, THE AUTOPILOT QUIT SHORTLY AFTER TAKEOFF.  INVESTIGATION REVEALED THE TRIM MONITOR BOX MOUNTED AT THE BASE OF VERTICAL FIN SPAR (AFT SIDE) WAS SATURATED WITH DEICING FLUID.  KING RADIO AND LEARJET WERE CONTACTED ABOUT THE PROBLEM.  SUBMITTER RECOMMENDS 1)  SHIELD THE MONITOR BOX WITH A MOISTURE GUARD, OR, 2)  RELOCATE MONITOR BOX INTO THE AFT EQUIPMENT BAY WHERE IT IS DRY.  AFTER THE ACFT SAT IN THE HANGAR OVERNIGHT AND DRIED OUT, THE AUTOPILOT FUNCTIONED NORMALLY.
